Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 1997, 1:22 AM CDT for Miller County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 1997, 1:22 AM CDT (06:22 UTC)
- Expired
- Apr 27, 1997, 2:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:30 AM CDT | Hail 0.75 | Texarkana Arpt, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS1 KSHV 270622 RRA SVRSHV ARC091-270700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 122 AM CDT SUN APR 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 AM CDT FOR THE FOLLOWING AREA... IN SOUTHWEST ARKANSAS ...MILLER COUNTY AT 120 AM CDT...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF TEXARKANA. THE STORM WAS MOVING TO THE NORTHEAST AT 40 MPH. THE STORM WILL THROUGH TEXARKANA BY 135 AM. HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 4/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:45 PM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT SAT APR 26 1997 MODELS IN BETTER AGREEMENT ON THIS RUN WITH THE FORECAST MOVEMENT OF THE UPPER LOW OVER NORTHERN MEXICO. BOTH ETA AND NGM SHOW STRONG VERTICAL MOTION OVER NORTHEAST TEXAS AND INTO SOUTHWEST ARKANSAS THROUGH SUNDAY MORNING. WITH ABUNDANT MOISTURE AT 850 MB FEEDING INTO THIS SYSTEM... AM CONCERNED ABOUT FLASH FLOODING OVER BOTH NORTHEAST TEXAS AND EXTREME SOUTHWEST ARKANSAS TONIGHT. THE ENTIRE SYSTEM MOVES EAST SUNDAY NIGHT OVER LOUISIANA... WITH SEVERE WEATHER POSSIBLE OVER SOUTHERN LOUISIANA AND HEAVY RAIN POSSIBLE OVER THE NORTH PART OF THE STATE. THE HEAVY RAIN AND SEVERE WEATHER SHOULD CONTINUE OVER LOUISIANA INTO MONDAY. THE EASTERN HALF OF LOUISIANA COULD RECEIVE TORRENTIAL RAINS WITH THIS SLOW MOVING SYSTEM LATE IN THE FORECAST PERIOD. 3 SHV 56/65/57/70 7966 MLU 59/66/59/69 6698
In the hours before
Local storm report, Apr 26, 10:29 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT SAT APR 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM 5 S PITTSBURG TX 1 INCH HAIL
04/26/97 CAMP HAIL COVERED THE GROUND 1
INCH IN DEPTH.
1010 PM 5 S TYLER TX .5 INCH HAIL
04/26/97 SMITH
1020 PM MT PLEASANT TX 1 INCH HAIL
04/26/97 TITUS HAIL COVERED THE GROUND.
10Local storm report, Apr 26, 10:30 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT SAT APR 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1008 PM 5 S PITTSBURG TX 1 INCH HAIL
04/26/97 CAMP HAIL COVERED THE GROUND 1
INCH IN DEPTH.
1010 PM 5 S TYLER TX .5 INCH HAIL
04/26/97 SMITHX
1020 PM MT PLEASANT TX 1 INCH HAIL
04/26/97 TITUS HAIL COVERED THE GROUND.
10Special weather statement, Apr 27, 1:03 AM CDT, 19 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-270800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 103 AM CDT SUN APR 27 1997 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF NORTHWEST LOUISIANA AND A LARGE PORTION OF NORTHEAST TEXAS UNTIL 600 AM... ...FLASH FLOOD WATCH IN EFFECT FOR ALL OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...MC CURTAIN COUNTY IN SOUTHEAST OKLAHOMA AND SABINE...WINN ...NATCHITOCHES...GRANT AND LA SALLE PARISHES IN NORTH LOUISIANA FOR THE REMAINDER OF THE NIGHT... AT 100 AM SCATTERED SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA TO THE WEST OF A LINE FROM JUST SOUTHWEST OF SHREVEPORT TO TEXARKANA TO HOT SPRINGS ARKANSAS. MOVEMENT WAS NORTH NORTHEAST NEAR 40 MPH. THE STRONGEST STORMS WERE OCCURRING OVER NORTHEAST TEXAS FROM NEAR NEW BOSTON TO LINDEN TO BETWEEN LONGVIEW AND SHREVEPORT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING NEAR ONE INCH OF RAIN IN AN HOURS TIME...WHICH WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND SOME PONDING OF WATER ON ROADS. IN ADDITION TO THE HEAVY RAINS WINDS OF 40 TO 5O MPH WILL BE POSSIBLE AND POSSIBLY SMALL HAIL. SEVERE THUNDERSTORMS WERE OCCURRING EAST OF COLLEGE STATION TEXAS AND SHOULD MOVE NORTHEAST INTO THE SOUTHERN PORTIONS OF NORTHEAST TEXAS DURING THE NEXT FEW HOURS. OTHER SEVERE STORMS ARE EXPECTED TO DEVELOP AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE WEST. ELSEWHERE ACROSS NORTHEAST TEXAS...NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS DRIZZLE AND FOG WERE WIDESPREAD. IV
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.